Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 27, 1997, 5:50 PM CST for Shelby County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 1997, 5:50 PM CST (23:50 UTC)
- Expired
- Jan 27, 1997, 6:30 PM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Shelby County, TX
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 27, 2:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 272352 RRA SVRSHV TXC419-280030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 550 PM CST MON JAN 27 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM CST FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...SHELBY COUNTY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF CENTER...MOVING TO THE EAST NORTHEAST NEAR 35 MPH. LARGE HAIL AND WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 4/11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 27, 4:08 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 27, 4:08 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 400 PM CST MON JAN 27 1997 STG CDFNT JUST PAST A DEQ-TYR LINE. TEMPS FALLING RAPIDLY BEHIND FNT WITH TEMPS AT PRX A MERE 35 DEGREES. RIGHT NOW BANKING ON NGM DEEPENING BASE OF TROF ACRS CNTRL TX WHICH WILL ACT TO SLOW CAA INTO AREA AND PREVENT CLRG. THESE FACTORS MAY MANAGE TO KEEP OVERNIGHT TEMPS JUST ABV FRZG DESPITE PLUMMETING TEMPS WITH FROPA. NGM HAS THIS FEATURE PRODUCING A CUT-OFF LOW IN SOUTH TX WHICH WOULD PERSIST CLDS THRU PERIOD. HOWEVER...WITH THESE CLDS WILL NOT SHOW ANY TEMP RISE DURG DAY ON TUE. SCARY PART IS THAT BOTH NGM AND ETA SHOW A MARKED SLOWING OF CAA INTO AREA COMPARED WITH 12 HOUR RUC. COLD AIR VERY SHALLOW AT AROUND 2000` SO 850 TEMPS REMAIN WELL ABV FRZG ACRS AREA. STILL THINK THAT PARTS OF SW AR MAY SEE LIGHT -ZR WHERE ENUF LINGERING MSTR WRAP BEHIND FNT FOR PCPN. SHV 36/36/29/42 9321 MLU 39/39/28/42 9421 VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:34 PM CST | Severe Thunderstorm Warning | SHV | San Augustine | 26 min |
| Jan 27, 5:45 PM CST | Severe Thunderstorm Warning | SHV | Angelina | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.